Alert archive / California / Lake Wind Advisories in 2015

Lake Wind Advisory 21, NWS Reno, NV

September 3, 20158 counties in California; 6 counties in Nevada

NWS Reno, NV issued this lake wind advisory at Sep 3, 2015, 1:22 PM PDT for 8 counties in California; 6 counties in Nevada. It took effect at Sep 4, 2015, 11:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2015, 1:22 PM PDT (20:22 UTC)
In effect from
Sep 4, 2015, 11:00 AM PDT
Expired
Sep 4, 2015, 9:00 PM PDT
In force
10 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 49 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2015-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2015-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2791 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

561 
WWUS75 KREV 032022
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
122 PM PDT THU SEP 3 2015

.GUSTY WINDS WILL CREATE HAZARDOUS CONDITIONS ON AREA LAKES
FRIDAY...INCLUDING AT PYRAMID LAKE AND LAKE TAHOE. THESE WINDS
WILL ALSO LOFT DUST CREATING POOR VISIBILITY AND DANGEROUS TRAVEL
CONDITIONS FOR SOME AREAS IN THE WESTERN NEVADA DESERTS.

NVZ004-041400-
/O.NEW.KREV.DU.Y.0005.150904T2100Z-150905T0400Z/
/O.NEW.KREV.LW.Y.0021.150904T2100Z-150905T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
122 PM PDT THU SEP 3 2015

...BLOWING DUST ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY...
...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY FOR
PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY. A
LAKE WIND ADVISORY FOR PYRAMID LAKE HAS ALSO BEEN ISSUED. THIS
LAKE WIND ADVISORY FOR PYRAMID LAKE IS IN EFFECT FROM 2 PM TO
9 PM PDT FRIDAY. 

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH
  INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH BY EARLY
  EVENING.

* WAVE HEIGHTS: 2 TO 4 FEET. HIGHEST WAVES ALONG THE NORTH AND
  EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

* VISIBILITY: DUST WILL REDUCE VISIBILITY DOWN TO 1 MILE AT TIMES.
  DRIVERS...INCLUDING ON I-80 BETWEEN LOVELOCK AND WINNEMUCCA AND
  ALONG HIGHWAY 95...SHOULD BE PREPARED FOR SUDDEN REDUCTIONS IN
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.  

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ005-041400-
/O.NEW.KREV.DU.Y.0005.150904T2100Z-150905T0400Z/
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...EMPIRE...GERLACH
122 PM PDT THU SEP 3 2015

...BLOWING DUST ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY. 

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH
  INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH BY EARLY
  EVENING.

* VISIBILITY: DUST WILL REDUCE VISIBILITY DOWN TO 1 MILE AT TIMES
  INCLUDING IN THE SMOKE CREEK AND BLACK ROCK DESERT AREAS.
  TRAVELERS IN THESE AREAS SHOULD BE PREPARED FOR WIND GUSTS AND
  SUDDEN REDUCTIONS TO VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.  

&&

$$

NVZ001-041400-
/O.NEW.KREV.LW.Y.0021.150904T2100Z-150905T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
122 PM PDT THU SEP 3 2015

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY FOR
WALKER LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR WALKER LAKE...WHICH IS IN EFFECT FROM 2 PM TO 9 PM
PDT FRIDAY.

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ071>073-NVZ002-041400-
/O.NEW.KREV.LW.Y.0021.150904T1800Z-150905T0400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
GREATER LAKE TAHOE AREA-MONO-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE...LOYALTON...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...GLENBROOK...INCLINE VILLAGE
122 PM PDT THU SEP 3 2015

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY. 

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH.

* WAVE HEIGHTS ON LAKE TAHOE: 2 TO 4 FEET. HIGHEST WAVES ALONG
  THE NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$


HTTP://WEATHER.GOV/RENO
3 follow-up statements
302 
WWUS75 KREV 040952
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
252 AM PDT FRI SEP 4 2015

NVZ004-050000-
/O.CON.KREV.DU.Y.0005.150904T2100Z-150905T0400Z/
/O.CON.KREV.LW.Y.0021.150904T2100Z-150905T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
252 AM PDT FRI SEP 4 2015

...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...
...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING FOR PYRAMID LAKE...

A BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING. A LAKE WIND ADVISORY FOR
PYRAMID LAKE REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING. 

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS 30 TO 35 
  MPH INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH BY 
  EARLY EVENING.

* PYRAMID LAKE WAVE HEIGHTS: 2 TO 4 FEET. HIGHEST WAVES ALONG THE
  NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

* VISIBILITY: DUST WILL REDUCE VISIBILITY DOWN TO 1 MILE AT TIMES.
  DRIVERS...INCLUDING I-80 BETWEEN LOVELOCK AND WINNEMUCCA AND
  ALONG HIGHWAY 95...SHOULD BE PREPARED FOR SUDDEN REDUCTIONS IN
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

NVZ005-050000-
/O.CON.KREV.DU.Y.0005.150904T2100Z-150905T0400Z/
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...EMPIRE...GERLACH
252 AM PDT FRI SEP 4 2015

...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

A BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING. 

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS 30 TO 35 
  MPH INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH BY 
  EARLY EVENING.

* VISIBILITY: DUST WILL REDUCE VISIBILITY DOWN TO 1 MILE AT TIMES
  INCLUDING THE SMOKE CREEK AND BLACK ROCK DESERT AREAS. THIS
  INCLUDES BLACK ROCK CITY FOR BURNING MAN FESTIVAL GOERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

NVZ001-050000-
/O.CON.KREV.LW.Y.0021.150904T2100Z-150905T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
252 AM PDT FRI SEP 4 2015

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING...

A LAKE WIND ADVISORY FOR REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING.

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ071>073-NVZ002-050000-
/O.CON.KREV.LW.Y.0021.150904T1800Z-150905T0400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
GREATER LAKE TAHOE AREA-MONO-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE...LOYALTON...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...GLENBROOK...INCLINE VILLAGE
252 AM PDT FRI SEP 4 2015

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 9 PM PDT THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING. 

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. 

* WAVE HEIGHTS ON LAKE TAHOE: 2 TO 4 FEET. HIGHEST WAVES ALONG 
  THE NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
374 
WWUS75 KREV 042030
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
130 PM PDT FRI SEP 4 2015

NVZ004-050400-
/O.CON.KREV.DU.Y.0005.150904T2100Z-150905T0400Z/
/O.CON.KREV.LW.Y.0021.150904T2100Z-150905T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
130 PM PDT FRI SEP 4 2015

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR PYRAMID LAKE...

A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT
UNTIL 9 PM PDT THIS EVENING. 

* WINDS...SOUTHWEST TO WEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* VISIBILITY: DUST WILL REDUCE VISIBILITY DOWN TO 1 MILE AT TIMES.
  DRIVERS ON INTERSTATE 80 BETWEEN FERNLEY AND WINNEMUCCA...AND
  ALONG HIGHWAY 95 SHOULD BE PREPARED FOR RAPID CHANGES IN
  VISIBILITY.

* PYRAMID LAKE WAVE HEIGHTS: 2 TO 4 FEET. HIGHEST WAVES ALONG THE
  EASTERN SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

NVZ005-050400-
/O.CON.KREV.DU.Y.0005.150904T2100Z-150905T0400Z/
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...EMPIRE...GERLACH
130 PM PDT FRI SEP 4 2015

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS...SOUTHWEST TO WEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* VISIBILITY: DUST WILL REDUCE VISIBILITY DOWN TO 1 MILE AT TIMES
  DOWNWIND OF THE THE SMOKE CREEK AND BLACK ROCK DESERTS. THIS
  INCLUDES BLACK ROCK CITY AND THE BURNING MAN FESTIVAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

NVZ001-050400-
/O.CON.KREV.LW.Y.0021.150904T2100Z-150905T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
130 PM PDT FRI SEP 4 2015

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR WALKER LAKE...

A LAKE WIND ADVISORY FOR WALKER LAKE REMAINS IN EFFECT UNTIL 9 PM
PDT THIS EVENING.

* WINDS...SOUTHWEST TO WEST 10 TO 20 MPH WITH GUSTS TO 40 MPH.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ071>073-NVZ002-050400-
/O.CON.KREV.LW.Y.0021.000000T0000Z-150905T0400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
GREATER LAKE TAHOE AREA-MONO-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE...LOYALTON...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...GLENBROOK...INCLINE VILLAGE
130 PM PDT FRI SEP 4 2015

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS ON LAKE TAHOE: 2 TO 4 FEET. HIGHEST WAVES ALONG 
  THE NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

BRONG

HTTP://WEATHER.GOV/RENO
521 
WWUS75 KREV 050347
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
847 PM PDT FRI SEP 4 2015

NVZ004-050500-
/O.EXP.KREV.DU.Y.0005.000000T0000Z-150905T0400Z/
/O.EXP.KREV.LW.Y.0021.000000T0000Z-150905T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
847 PM PDT FRI SEP 4 2015

...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...
...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
PYRAMID LAKE...

THE BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING.
THE LAKE WIND ADVISORY FOR PYRAMID LAKE WILL EXPIRE AT 9 PM PDT
THIS EVENING. 

GUSTY WINDS APPROACHING 35 MPH WILL CONTINUE THROUGH 10 PM...BUT
THESE WINDS WILL BE VERY LOCALIZED IN NATURE. WITH THE LIKELIHOOD
OF WIDESPREAD RESTRICTIONS TO VISIBILITY DECREASING THE BLOWING
DUST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM. A FEW STRONGER
GUSTS MAY OCCUR ON PYRAMID LAKE LATE THIS EVENING...BUT SINCE THE
LAKE CLOSES TO BOATING AT SUNSET...THE LAKE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE AS WELL.

$$

NVZ005-050500-
/O.EXP.KREV.DU.Y.0005.000000T0000Z-150905T0400Z/
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...EMPIRE...GERLACH
847 PM PDT FRI SEP 4 2015

...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

LOCALLY GUSTY WINDS OF UP TO 35 MPH WILL CONTINUE THROUGH 10
PM...BUT THESE WINDS WILL BE VERY LOCALIZED IN NATURE. WITH THE
LIKELIHOOD OF WIDESPREAD RESTRICTIONS TO VISIBILITY DECREASING THE
BLOWING DUST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM. 

$$

NVZ001-050500-
/O.EXP.KREV.LW.Y.0021.000000T0000Z-150905T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
847 PM PDT FRI SEP 4 2015

...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
WALKER LAKE...

THE LAKE WIND ADVISORY FOR WALKER LAKE WILL EXPIRE AT 9 PM PDT
THIS EVENING.

GUSTY WINDS APPROACHING 35 MPH WILL CONTINUE THROUGH 10 PM...BUT
THESE WINDS WILL BE VERY LOCALIZED IN NATURE. WITH DECREASING
WINDSTHROUGH THE EVENING...AND LIMITED BOATING IN THE
EVENING...THE LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9
PM.

$$

CAZ071>073-NVZ002-050500-
/O.EXP.KREV.LW.Y.0021.000000T0000Z-150905T0400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
GREATER LAKE TAHOE AREA-MONO-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE...LOYALTON...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...GLENBROOK...INCLINE VILLAGE
847 PM PDT FRI SEP 4 2015

...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

LOCALIZED GUSTY WINDS APPROACHING 30 MPH WILL CONTINUE THROUGH 10
PM. WITH WINDS DECREASING THROUGH THE EVENING NOT EXPECTED TO
CAUSE SIGNIFICANT HAZARDS ON AREAS LAKES...THE LAKE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 9 PM.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Sep 3, 4:25 AM PDT, 8 hours 57 minutes earlier.

Area forecast discussion, Sep 3, 4:25 AM PDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
425 AM PDT THU SEP 3 2015

UPDATED TO INCLUDE FIRE WEATHER DISCUSSION AND RAISE FIRE WEATHER
WATCH FRIDAY

.SYNOPSIS...

BREEZY CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE WORK
WEEK WITH THE STRONGEST WINDS EXPECTED ON FRIDAY AFTERNOON AND
EVENING. THIS WILL RESULT IN HAZARDOUS BOATING CONDITIONS, AREAS
OF BLOWING DUST, AND PERIODS OF NEAR CRITICAL FIRE WEATHER
CONDITIONS. A COLD FRONT WILL PUSH THROUGH NORTHEAST CALIFORNIA
AND NORTHWEST NEVADA FRIDAY, BRINGING WELL BELOW NORMAL
TEMPERATURES TO START THE HOLIDAY WEEKEND.

&&

.SHORT TERM...

THE GREATEST CONCERN OVER THE NEXT FEW DAYS REMAINS AN AREA OF LOW
PRESSURE AND ASSOCIATED COLD FRONT MOVING ACROSS NORTHEAST
CALIFORNIA AND NORTHWEST NEVADA. THIS SYSTEM WILL BRING WINDY
CONDITIONS TO THE AREA TODAY INTO FRIDAY, RESULTING IN HAZARDOUS
BOATING CONDITIONS, TURBULENCE FOR AVIATION, AREAS OF BLOWING
DUST DOWNWIND OF DESERTS AND SINKS, AND PERIODS OF NEAR CRITICAL
FIRE WEATHER CONDITIONS. WHILE WINDS WILL BE BREEZY TODAY, THE
THERMAL GRADIENT AND JET MAX WILL PEAK ON FRIDAY, MAKING THAT
AFTERNOON AND EVENING THE BEST BET FOR THE STRONGEST WINDS WITH
GUSTS IN THE 35 TO 45 MPH RANGE. FOR THOSE AT THE BURNING MAN
FESTIVAL IN BLACK ROCK CITY - VISIBILITY MAY DROP BELOW A MILE IN
BLOWING DUST ON THE PLAYA FRIDAY AND LOOSE OBJECTS COULD BECOME
AIRBORNE, BECOMING A DANGER FOR FESTIVAL GOERS.

AS THE CORE OF THE LOW DIGS SOUTH, THERE WILL BE CHANCES FOR
SHOWERS NEAR THE OREGON BORDER FRIDAY INTO SATURDAY. THERE IS
MARGINAL FORCING FRIDAY, WHICH MAY PRODUCE SOME EMBEDDED
THUNDERSTORMS AS WELL. HAVE PULLED PRECIPITATION CHANCES NORTHWARD
ON SATURDAY AS A SIGNIFICANT DRY LAYER MOVES INTO THE MIDLEVELS,
STABILIZING THE ATMOSPHERE. PRECIPITATION AMOUNTS WILL GENERALLY
BE LIGHT, UNDER A TENTH OF AN INCH, WITH THE BEST CHANCES NORTH OF
A PORTOLA-PYRAMID LAKE-LOVELOCK LINE, WHICH DOES INCLUDE BLACK
ROCK CITY.

THE OTHER MAJOR IMPACT FROM THIS LOW WILL BE SIGNIFICANTLY COLDER
TEMPERATURES. HIGHS ARE ONLY EXPECTED TO BE IN THE MID 60S TO MID
70S IN WESTERN NEVADA VALLEYS TO START THE WEEKEND WITH UPPER 50S
TO LOW 60S IN SIERRA VALLEYS. OVERNIGHT LOWS WILL BE QUITE COOL AS
WELL, WITH THE COLDEST MORNING ON SUNDAY AS SKIES CLEAR AND WINDS
BECOME LIGHT. THOSE IN COLDER WESTERN NEVADA VALLEYS SHOULD
PREPARE FOR TEMPERATURES DIPPING TO NEAR FREEZING, WHILE SIERRA
VALLEYS WILL LIKELY BE IN THE MID 20S. COVER SENSITIVE VEGETATION
AND BE SURE TO BE PREPARED FOR MUCH COLDER TEMPERATURES IF YOU
HAVE OUTDOOR PLANS FRIDAY-SUNDAY MORNING. DJ

.LONG TERM...

AS UPPER LOW LIFTS NORTHEAST AWAY FROM AREA, TEMPERATURES WILL
BEGIN TO REBOUND FOR THE REST OF THE HOLIDAY WEEKEND. THE AIRMASS
IS STILL QUITE DRY AND THEREFORE NIGHTTIME LOWS WILL SEE A SLOWER
RECOVERY AND REMAIN QUITE COOL. MOST MEDIUM RANGE MODELS INDICATE
A SECONDARY SHORTWAVE DROPPING SOUTHEASTWARD MONDAY NIGHT INTO
TUESDAY ALTHOUGH THERE IS VARIABILITY IN STRENGTH AMONG THOSE
SOLUTIONS. BOTH SCENARIOS WOULD BE DRY WITH THE ONLY QUESTION
BEING WHETHER THERE WOULD BE ANY COOLING OR IF THE WARMUP WOULD BE
SLOWED FOR TUESDAY. WE PULLED BACK TEMPS SLIGHTLY, BUT OVERALL, IT
SHOULD STILL BE A WARM END TO THE HOLIDAY WEEKEND GOING INTO THE
MIDDLE OF NEXT WEEK. GIVEN THIS SECOND WAVE, THE ATMOSPHERE WILL
BE TOO DRY FOR ANY CONVECTION AND WE PULLED EVEN THE GHOST POPS IN
THE SIERRA FOR MID NEXT WEEK. HOHMANN

&&

.AVIATION...

LOW PRESSURE SYSTEM WILL CONTINUE TO BRING GUSTY AFTERNOON WINDS
THROUGH FRIDAY WITH STRONGEST WINDS ON FRIDAY AS TROUGH AND COLD
FRONT WORK INTO THE AREA FROM THE NORTH. GUSTS TODAY SHOULD REMAIN
IN THE 20-25KT RANGE, INCREASING TO 25-30KT WITH LOCALLY HIGHER
GUSTS FRIDAY. RIDGE GUSTS WILL REACH AROUND 50KT BY FRIDAY WHICH
WILL LIKELY BRING LEE SIDE TURBULENCE. IN ADDITION, VISIBILITY
WILL DROP TO ONE MILE AT TIMES IN BLOWING DUST DOWNWIND OF DRY
SINKS AND LAKE BEDS FRIDAY.

THE LOW DROPS SOUTHWARD ON FRIDAY ALLOWING FOR ENOUGH MOISTURE,
INSTABILITY AND FRONTAL FORCING TO WARRANT A SLIGHT CHANCE OF
THUNDERSTORMS ACROSS FAR NORTHEAST CA AND NORTHWEST NV (GENERALLY
NORTH OF A SUSANVILLE TO GERLACH LINE). COVERAGE OF STORMS SHOULD
BE LOW WITH MOSTLY SHOWERS. AS THE LOW MOVES EAST ON SATURDAY
SHOWERS ACROSS NORTHERN NV WILL GRADUALLY END FROM WEST TO EAST.
HOHMANN

&&

.FIRE WEATHER...

TODAY, IT WILL BE BREEZY AGAIN (25-30 MPH, LOCALLY 35 MPH) IN THE
AFTERNOON AS A COLD FRONT HANGS UP OVER NORTHERN CALIFORNIA AND
NORTHWEST NEVADA. HOWEVER, COMPARED TO WEDNESDAY AFTERNOON, WINDS
WILL BE A BIT LESS OVERALL WITH COOLER TEMPERATURES AND SLIGHTLY
HIGHER HUMIDITY. SO CONDITIONS ARE EXPECTED TO REMAIN MOSTLY SUB
CRITICAL TODAY.

FRIDAY, MODELS CONTINUE TO INDICATE A PRONOUNCED DRY SLOT PUSHING
INTO AREAS SOUTH OF I-80 ABOVE ABOUT 650-700 MB (10,000-11,000 FT
MSL). LATEST 06Z MODEL SOUNDINGS SUGGEST MIXING WILL BE DEEP ENOUGH
BY EARLY AFTERNOON TO BEGIN TAPPING THIS DRIER AIR WITH MOS GUIDANCE
INDICATING FALLING DEWPOINTS DURING THE AFTERNOON AND EARLY EVENING.
BASED ON CURRENT FORECAST TEMPERATURES, CRITICAL FIRE WEATHER
CONDITIONS MAY BE MET FOR LOWER ELEVATIONS SOUTH OF I-80 WITH THE
MOST PROLONGED CONDITIONS ACROSS THE BASIN AND RANGE DOWN INTO
NORTHERN AND WESTERN MINERAL COUNTY AS WELL AS SOUTHERN LYON COUNTY.
WINDS WILL BE STRONGEST ALONG THE SIERRA FRONT WHERE GUSTS 40-45 MPH
WILL BE POSSIBLE. HOWEVER, IT MAY BE TOO COOL BY THE TIME THE DRIER
AIR MIXES DOWN TO REALIZE A SUFFICIENT PERIOD OF CRITICAL
CONDITIONS. WE WILL GO AHEAD AND HOIST A FIRE WEATHER WATCH FRIDAY
AFTERNOON FOR WESTERN NV AND FINE TUNE ANY DETAILS LATER TODAY.
HOHMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     NVZ450-453-459.

CA...NONE.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 12:47 PM PDTRed Flag WarningREV32 hr
Sep 3, 4:29 AM PDTFire Weather WatchREV8 hr
Sep 3, 1:22 PM PDTBlowing Dust AdvisoryREVChurchill, Lyon, Pershing, Washoe32 hr

Nearby

Lake Wind Advisories in California, 2015Lake Wind Advisories in Nevada, 2015Every lake wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.